Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 428, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2015, 4:17 PM EDT for Gadsden County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 14, 2015, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 19 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507
WUUS52 KTAE 142017
SVRTAE
FLC039-142045-
/O.NEW.KTAE.SV.W.0428.150814T2017Z-150814T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 445 PM EDT
* AT 417 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER MIDWAY...AND MOVING WEST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
QUINCY...MIDWAY...HAVANA...GRETNA...LAKE TALQUIN...QUINCY
AIRPORT...SHADY REST...DOUGLAS CITY...LITTMAN...WETUMPKA...
SCOTLAND...FLORENCE...GIBSON...FREEMONT AND SANTA CLARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3045 8468 3069 8464 3059 8435 3057 8438
3052 8439 3051 8440 3048 8440 3047 8441
3046 8445 3046 8449 3045 8451 3045 8452
3044 8453 3043 8457
TIME...MOT...LOC 2017Z 103DEG 15KT 3051 8443
$$
42-DVD1 follow-up statement
222
WWUS52 KTAE 142035
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT FRI AUG 14 2015
FLC039-142045-
/O.EXP.KTAE.SV.W.0428.000000T0000Z-150814T2045Z/
GADSDEN FL-
435 PM EDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GADSDEN COUNTY WILL
EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3045 8468 3069 8464 3059 8435 3057 8438
3052 8439 3051 8440 3048 8440 3047 8441
3046 8445 3046 8449 3045 8451 3045 8452
3044 8453 3043 8457
TIME...MOT...LOC 2033Z 103DEG 15KT 3051 8443
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:03 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 14, 4:03 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM EDT FRI AUG 14 2015 .Near Term [Through Tonight]... Low-level moisture is on the increase today over the southern half of the area, as shown by the more robust cumulus field and limited mixing of dewpoints early this afternoon. Most favored areas for rain this afternoon will be the Panhandle and eastern Big Bend, given the southeasterly flow and limited forcing. Overnight, a weak trough over the northeastern Gulf will slowly move westward, increasing rain chances over the coastal waters and immediate coastal areas of the Panhandle west of Apalachicola. .Short Term [Saturday Through Sunday Night]... Changes are in store this weekend, with the relatively dry August air mass eroding in favor of greater moisture and increased rain chances compared to the past several days. A primary feature of interest is a +PV anomaly currently translating south across parts of Missouri. Numerical models also indicate a variety of other mid-upper level vorticity maxima across parts of the Arklatex and far northwestern Gulf of Mexico. How these all interact is still somewhat uncertain, but models do generally agree on evolving some sort of elongated trough or gap in the subtropical ridge this weekend, extending from the Ohio River Valley, to Louisiana, to the northwest Gulf. The net effect should be a transition to deeper southerly flow, particularly on Sunday. Drier air may manage to linger through Saturday afternoon in northern sections of our forecast area, but by Sunday precipitable water values should be around 2" in most areas. Therefore, on Saturday we concentrated the highest (50-60%) PoPs along and south of I-10, and on Sunday indicated a slight northward expansion. Another source of uncertainty is the possibility of a convectively induced circulation or MCV, over the adjacent Gulf waters, as indicated by a number of convection-allowing models. This would likely evolve out of slow-moving thunderstorm clusters over the waters. That might have the effect of focusing more numerous showers and storms south of Interstate-10, while decreasing coverage further inland. Chances of locally heavy rainfall would be also increased in the same areas along and south of I-10. Convection-allowing models also indicate some stronger updrafts this weekend, raising the possibility of a few strong/severe storms (wind the main threat) in addition to the risk of locally heavy rainfall. .Long Term [Monday Through Friday]... Southerly low-level flow and high precipitable water values should persist through Wednesday per the latest operational ECMWF and GFS runs. This would likely lead to a more active pattern in terms of rain chances, and we went slightly above model consensus with 50-60% PoPs from Monday-Wednesday in most areas. The GFS and ECMWF diverge after that, with the GFS maintaining southerly flow and increasing low-mid level moisture further. The ECMWF shows a ridge beginning to build into the area, with low-mid level winds veering and slightly lower precipitable waters. With the ECMWF ensemble mean close to the operational ECMWF, we trended lower on the PoPs and warmer on the temperatures for Thursday-Friday for now. && .Aviation... [Through 18Z Saturday] Best thunderstorm chances through the afternoon will be at ECP, with VFR conditions expected elsewhere. The cumulus deck will occasionally be broken this afternoon, but CIGS should remain above 030. Showers and thunderstorms will be more numerous on Saturday, especially around ECP and TLH. && .Marine... The synoptic weather pattern favors fairly light winds and seas of 3 feet or less. However, there is a chance that persistent clusters of thunderstorms over the Gulf waters could locally enhance winds and seas for a time, even after the storms dissipate. Therefore, 15+ knot winds can't be totally ruled out this weekend, but low confidence on timing and placement has precluded inclusion in the CWF at this time. Stronger storms over the waters this weekend appear likely to produce gusty winds. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Some locally heavy rainfall will be possible this weekend, mainly along and south of Interstate-10. Widely scattered totals of 6-8" of rain appear possible in that area if training bands of heavy showers and storms can focus in a particular area for several hours. Most locations in the region along and south of I-10 should see an average of 0.5 to 1.0 inches of rain this weekend, though. Numerous showers and storms are expected from Monday to Wednesday, with a continued threat of locally heavy rainfall. && .Preliminary Point Temps/PoPs... Tallahassee 72 91 75 91 75 / 20 50 40 60 30 Panama City 75 85 76 86 77 / 30 60 40 60 30 Dothan 69 92 72 90 72 / 10 30 20 50 30 Albany 70 92 72 91 73 / 10 20 20 30 30 Valdosta 69 89 73 90 73 / 10 50 30 60 30 Cross City 72 89 74 89 75 / 20 60 40 70 30 Apalachicola 76 88 76 87 77 / 50 50 40 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...CAMP MARINE...LAMERS FIRE WEATHER...DVD HYDROLOGY...LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:13 AM EDT | Special Marine Warning | TAE | 47 min | |
| Aug 14, 3:22 PM EDT | Areal Flood Advisory | TAE | Bay | 53 min |
| Aug 14, 4:14 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 19 min |
| Aug 14, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 30 min |
| Aug 14, 6:16 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.